Announcement

Collapse
No announcement yet.

Pain meds and weight gain

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #31
    Sound pretty complicated there Butterfly02, sorry I got nothing for ya.

    Originally posted by doingtimeonmyass
    I took Neurontin (gabapentin) for 12+ years without significant weight gain. I switched to Lyrica 2-3 months ago and while it has made a significant difference with my pain levels, I'm also feeling like I put on a few pound since.
    So you like the Lyrica better, huh ? I haven't tried it, but am wondering if it has the same sort of side effects as Neurontin for you?
    get busy living or get busy dying

    Comment


      #32
      Lyrica vs Neurontin and Topamax

      Hi everyone !

      Topamax is great for weight loss. However, if you are allergic to sulfa you cannot take this medication. It also has a weird side effects that make some doctors call it - stupimax - You have short term memory losses and disorientation. Lyrica has much less side effects than Neurontin but it makes you pile on the pounds. I have always been thin as a rail and am gaining weight like crazy although I hardly eat anything.

      The Lyrica helps me so much that I am relunctant to swith. I am taking 200mg a day, plus Effexor 75mg a day and Dilaudid 2mg a day.

      Has anyone been taking over 200mg Lyrica a day for more than a year ? It would like to know if the weight gain stabilizes at one point ?

      Thanks

      Comment


        #33
        why don't you try something else other than these 3? you should not take too many of these as it may affect your health!

        Comment


          #34
          Originally posted by dev
          why don't you try something else other than these 3? you should not take too many of these as it may affect your health!

          Nobody really wants to be on meds and destroy their health. unfortunately, it's easier said than done. I'm on alot more meds. I would love to get off of them. I've tried to wean and went through increased pain, anxiety, depression and withdrawels.
          It all sux, it's just a neverending battle.....

          Comment


            #35
            Originally posted by Annick Andres
            Hi everyone !

            Topamax is great for weight loss. However, if you are allergic to sulfa you cannot take this medication. It also has a weird side effects that make some doctors call it - stupimax - You have short term memory losses and disorientation. Lyrica has much less side effects than Neurontin but it makes you pile on the pounds. I have always been thin as a rail and am gaining weight like crazy although I hardly eat anything.

            The Lyrica helps me so much that I am relunctant to swith. I am taking 200mg a day, plus Effexor 75mg a day and Dilaudid 2mg a day.

            Has anyone been taking over 200mg Lyrica a day for more than a year ? It would like to know if the weight gain stabilizes at one point ?

            Thanks
            I have been on topamax and am allergic to sulfer never had a problem, short term memory loss huh.Where is your source?? I have heard about the weight lost and I know a few on here that have experienced it but I have actually gained.
            Originally posted by fuentejps
            injecting is way better for your body. but imo opinion its the only safe way

            Comment


              #36
              pain med weight gain

              Hi MichTif,
              I can definitely tell you that pain meds cause weight gain, and the weight is nearly impossible to lose unless you stop the medication. I took oxycodone for 10yrs and my weight went up to 198lbs. Upon stopping the medication only 8 mos ago, I have lost nearly 30lbs.(Without really trying) My addiction psychiatrist told me that the weight loss would be one of many benefits of getting clean. Oxycodone and hydrocodone usage is a vicious cycle, I was convinced that I couldn't function without these drugs. Now, after being clean for 8mos, I feel and look like a new person. I don't even have the pain anymore that caused me to become dependent in the first place. I didn't get clean without help though, it took a doctor and a 5 month supply of suboxone, but I am thankful for the help. Weaning from suboxone is 95% easier than weaning from the oxies. Good Luck and God Bless

              Comment

              Working...
              X